Alert archive / Alabama / Flash Flood Watches in 2010

Flash Flood Watch 2, NWS Mobile, AL

January 28, 201010 counties in Alabama

NWS Mobile, AL issued this flash flood watch at Jan 28, 2010, 2:56 PM CST for 10 counties in Alabama. It took effect at Jan 29, 2010, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 2:56 PM CST (20:56 UTC)
In effect from
Jan 29, 2010, 6:00 PM CST
Expired
Jan 30, 2010, 3:30 AM CST
In force
10 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2694 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WGUS64 KMOB 282056
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
256 PM CST THU JAN 28 2010

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST AND
SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR FRIDAY
NIGHT...

.AN AREA OF LOW PRESSURE WILL MOVE EAST TOWARD THE REGION DURING THE
DAY ON FRIDAY...AND THEN ACROSS THE AREA FRIDAY NIGHT. AS THE LOW
MOVES ACROSS THE AREA...WIDESPREAD RAINS WILL SPREAD ACROSS SOUTHWEST
AND SOUTH CENTRAL ALABAMA...AS WELL AS THE WESTERN FLORIDA PANHANDLE. 
THE GROUND IS STILL SATURATED ACROSS MOST OF THIS REGION DUE TO
RECENT HEAVY RAINFALL...AND MANY RIVERS AND STREAMS ARE STILL AT
BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAINS WILL ONLY EXACERBATE
ONGOING FLOODING CONCERNS ALONG AREA RIVERS AND POSSIBLY RESULT IN
FLASH FLOODING AWAY FROM RIVERS. LOCALLY HEAVY RAINFALL OF 1 TO 2
INCHES OF RAINFALL IS EXPECTED ACROSS ALL OF THE WATCH AREA...WITH 
LOCALIZED RAINFALL AMOUNTS APPROACHING 5 INCHES. ALTHOUGH RAINFALL
WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF HEAVIER RAINFALL WILL
OCCUR FRIDAY NIGHT. 

ALZ051>064-FLZ001>006-290500-
/O.NEW.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO
256 PM CST THU JAN 28 2010

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER 
  BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST 
  FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA 
  ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA.

* FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT

* AN AREA OF LOW PRESSURE WILL MOVE EAST TOWARD THE REGION DURING THE
  DAY ON FRIDAY...AND THEN ACROSS THE AREA FRIDAY NIGHT. AS THE LOW MOVES
  ACROSS THE AREA...WIDESPREAD RAINS WILL SPREAD ACROSS SOUTHWEST AND
  SOUTH CENTRAL ALABAMA...AS WELL AS THE WESTERN FLORIDA PANHANDLE.
  THE GROUND IS STILL SATURATED ACROSS MOST OF THIS REGION DUE TO
  RECENT HEAVY RAINFALL...AND MANY RIVERS AND STREAMS ARE STILL AT
  BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAINS WILL ONLY EXACERBATE
  ONGOING FLOODING CONCERNS ALONG AREA RIVERS AND POSSIBLY RESULT IN
  FLASH FLOODING AWAY FROM RIVERS. LOCALLY HEAVY RAINFALL OF 1 TO 2
  INCHES OF RAINFALL IS EXPECTED ACROSS ALL OF THE WATCH AREA...WITH
  LOCALIZED RAINFALL AMOUNTS APPROACHING 5 INCHES. ALTHOUGH RAINFALL
  WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF HEAVIER RAINFALL WILL
  OCCUR FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
680 
WGUS64 KMOB 290505
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1105 PM CST THU JAN 28 2010

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST
AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR
FRIDAY NIGHT...

.LOW PRESSURE WILL MOVE EAST TOWARD THE REGION FRIDAY...ARRIVING 
FRIDAY NIGHT BRINGING WIDESPREAD RAIN SPREADING OVER SOUTHWEST AND
SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE GROUND IS
STILL SATURATED OVER MOST OF THIS REGION DUE TO RECENT HEAVY
RAINFALL. MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER.
ANY ADDITIONAL HEAVY RAIN WILL WORSEN ONGOING FLOODING CONDITIONS
ALONG AREA RIVERS BRINGING A FLASH FLOOD RISK. LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES OF RAINFALL IS LIKELY OVER THE ENTIRE WATCH
AREA. LOCALIZED RAINFALL APPROACHING 5 INCHES. ALTHOUGH THE RAIN WILL
BEGIN LATE FRIDAY AFTERNOON...MOST OF THE HEAVIER RAINFALL WILL OCCUR
FRIDAY NIGHT.

ALZ051>064-FLZ001>006-291315-
/O.CON.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO
1105 PM CST THU JAN 28 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE FRIDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE...
  CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...
  LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
  WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA.

* FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT

* LOW PRESSURE WILL MOVE EAST TOWARD THE REGION FRIDAY...ARRIVING
  FRIDAY NIGHT BRINGING WIDESPREAD RAIN SPREADING OVER SOUTHWEST AND
  SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE GROUND
  IS STILL SATURATED OVER MOST OF THIS REGION DUE TO RECENT HEAVY
  RAINFALL. MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER.
  ANY ADDITIONAL HEAVY RAIN WILL WORSEN ONGOING FLOODING CONDITIONS
  ALONG AREA RIVERS BRINGING A FLASH FLOOD RISK. LOCALLY HEAVY
  RAINFALL OF 1 TO 2 INCHES OF RAINFALL IS LIKELY OVER THE ENTIRE
  WATCH AREA. LOCALIZED RAINFALL APPROACHING 5 INCHES. ALTHOUGH THE
  RAIN WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF THE HEAVIER
  RAINFALL WILL OCCUR FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
273 
WGUS64 KMOB 291002
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
402 AM CST FRI JAN 29 2010

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST
AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR
FRIDAY NIGHT...

.A LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHERN PLAINS ON FRIDAY
AND MOVES ACROSS THE AREA FRIDAY NIGHT WITH RAIN AND ISOLATED
THUNDERSTORMS SPREADING INTO SOUTHWESTERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED OVER MOST OF THIS
REGION DUE TO RECENT HEAVY RAINFALL. MANY RIVERS AND STREAMS ARE
STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAIN WILL WORSEN
ONGOING FLOODING CONDITIONS ALONG AREA RIVERS BRINGING A FLASH FLOOD
RISK. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY OVER THE ENTIRE
WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MOST OF THE HEAVIER
RAINFALL WILL OCCUR FRIDAY NIGHT.

ALZ051>064-FLZ001>006-291815-
/O.CON.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO
402 AM CST FRI JAN 29 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
 FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE...
 CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...
 LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
 WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL 
 ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
 ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA.

* FROM THIS EVENING THROUGH LATE TONIGHT

* A LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHERN PLAINS ON FRIDAY
  AND MOVES ACROSS THE AREA FRIDAY NIGHT WITH RAIN AND ISOLATED
  THUNDERSTORMS SPREADING INTO SOUTHWESTERN ALABAMA AND THE WESTERN
  FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED OVER MOST OF THIS
  REGION DUE TO RECENT HEAVY RAINFALL. MANY RIVERS AND STREAMS ARE
  STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAIN WILL WORSEN
  ONGOING FLOODING CONDITIONS ALONG AREA RIVERS BRINGING A FLASH
  FLOOD RISK. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY OVER THE
  ENTIRE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MOST OF THE
  HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
056 
WGUS64 KMOB 291842
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1242 PM CST FRI JAN 29 2010

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF INTERIOR
SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE
FOR TONIGHT...

.A LOW PRESSURE SYSTEM MOVING JUST NORTH OF MOBILE TONIGHT WILL BRING
SOME HEAVY RAIN TO THE AREA. THE LOW AND ASSOCIATED FRONT WILL MOVE
FAST ENOUGH THAT THE MAXIMUM RAIN TOTALS SHOULD BE BETWEEN 1 AND 2
INCHES WITH SOME LOCALLY HIGHER AMOUNTS. THE GROUND IS STILL SATURATED
OVER MOST OF THIS REGION WITH MANY DRAINAGE AND HOLDING AREAS STILL
FULL OF WATER...WITH MANY RIVERS AND STREAMS ABOVE FLOOD STAGE.
RAINFALL AMOUNTS OF 1 TO 2 INCHES WOULD RUN OFF QUICKLY AND
CONTRIBUTE TO POSSIBLE FLASH FLOODING.

ALZ051>064-FLZ001>006-300245-
/O.CON.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO
1242 PM CST FRI JAN 29 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
 FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE...
 CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...
 LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
 WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL 
 ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
 ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA.

* FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT

*A LOW PRESSURE SYSTEM WILL MOVE JUST NORTH OF MOBILE
 TONIGHT...BRINGING THE THREAT OF HEAVY RAIN TO THE WATCH AREA. TOTAL
 RAINFALL EXPECTED TO BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER
 AMOUNTS NEAR 3 INCHES...CLOSER TO THE COAST. THE HEAVIEST RAIN
 SHOULD OCCUR FROM THIS EVENING TO LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
001 
WGUS64 KMOB 300456
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1056 PM CST FRI JAN 29 2010

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTH
CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TONIGHT WILL BRING
SOME HEAVY RAIN TO PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN
FLORIDA PANHANDLE. THE LOW AND ASSOCIATED FRONT WILL MOVE FAST ENOUGH
THAT THE MAXIMUM RAIN TOTALS SHOULD BE BETWEEN 1 AND 2 INCHES WITH
SOME LOCALLY HIGHER AMOUNTS. THE GROUND IS STILL SATURATED OVER MOST
OF THIS REGION WITH MANY DRAINAGE AND HOLDING AREAS STILL FULL OF
WATER...WITH MANY RIVERS AND STREAMS ABOVE FLOOD STAGE. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WOULD RUN OFF QUICKLY AND CONTRIBUTE TO
POSSIBLE FLASH FLOODING.

ALZ051>055-061>064-300600-
/O.CAN.KMOB.FF.A.0002.000000T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-UPPER MOBILE-
UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...MOBILE...PRICHARD...
SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT
1056 PM CST FRI JAN 29 2010

...FLASH FLOOD WATCH IS CANCELLED...

THE HEAVIEST RAIN HAS MOVED EAST OF THE SOUTHWEST ALABAMA
AREA...THEREFORE THE FLASH FLOOD WATCH FOR SOUTHWEST ALABAMA HAS BEEN
CANCELLED. 

$$

ALZ056>060-FLZ001>006-301200-
/O.CON.KMOB.FF.A.0002.000000T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY...
FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO
1056 PM CST FRI JAN 29 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
  BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA.

* UNTIL 6 AM CST SATURDAY

* A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TONIGHT WILL BRING THE
  THREAT OF HEAVY RAIN TO THE WATCH AREA. TOTAL RAINFALL EXPECTED
  TO BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS NEAR 3
  INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE
ISSUED.

&&

$$
346 
WGUS64 KMOB 300930
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CST SAT JAN 30 2010

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

.THE RAINS HAVE ENDED OVER THE REGION THUS THE FLASH FLOOD WATCH HAS
BEEN CANCELLED.

ALZ056>060-FLZ001>006-301030-
/O.CAN.KMOB.FF.A.0002.000000T0000Z-100130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY...
FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO
330 AM CST SAT JAN 30 2010

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND
NORTHWEST FLORIDA HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jan 28, 11:30 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 28, 11:30 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST THU JAN 28 2010

.UPDATE...EVERYTHING GENERALLY ON TRACK. SOME ADJUSTMENT NEEDED OVER
THE WESTERN THIRD OF THE FA TO BETTER PAINT THE INCREASING MOISTURE
LEVELS AND SOUTHERLY FLOW...BUT WITH SURFACE HIGH PRESSURE SLOW TO
EASE EAST TODAY...AM EXPECTING THE EASTERN HALF TO TWO THIRDS OF THE
FA TO REMAIN PRETTY DRY TODAY.

/16

&&

.AVIATION...(18Z ISSUANCE)GENERALLY VFR UNDER CI. AS NEXT SYSTEM
APPROACHES FRIDAY. AM EXPECTING ISENTROPIC UPGLIDE TO SET UP LATER
PART OF THE FORECAST...WITH SOME LIGHT SHRA POSSIBLE OVER WESTERN
SECTIONS OF THE FA.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 28, 5:00 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST THU JAN 28 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING CONTINUES ALONG SEVERAL AREA RIVERS. PLEASE REFER TO
THE LATEST RIVER FORECASTS FOR MORE INFORMATION. ALSO...DUE TO THE
LOW RELATIVE HUMIDITIES EXPECTED THIS AFTERNOON...THERE IS AN
INCREASED RISK OF WILDFIRES ACROSS THE WESTERN FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON
AND EVENING. THIS WILL BRING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS TO THE AREA MAINLY FRIDAY AFTERNOON INTO FRIDAY NIGHT.
THE LACK OF INSTABILITY WILL LIMIT THE RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT WITH THIS SYSTEM. HOWEVER...A FEW STRONG STORMS REMAIN
POSSIBLE ESPECIALLY NEAR THE COAST WHERE THE HIGHEST INSTABILITY
LEVELS WILL RESIDE.

THIS SYSTEM WILL PRODUCE RAINFALL AMOUNTS OF NEARLY TWO INCHES IN
MOST AREAS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MANY AREA CREEKS
AND RIVERS ARE EITHER IN OR NEAR FLOOD STAGE. ADDITIONAL RAINFALL
FROM THIS SYSTEM WILL SERVE TO EXACERBATE ONGOING FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 6:25 AM CSTRed Flag WarningMOB11 hr

Nearby

Flash Flood Watches in Alabama, 2010Flash Flood Watches in Florida, 2010Every flash flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.